Hail, Kittson
- When
- August 30, 6:20 PM CST
- Where
- Kittson County, 2.77 mi NW of Donaldson
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 48.610, -96.940
Thunderstorms flared up along a cold front that sagged down into the northern Red River Valley. One storm became severe over southwest Kittson County, but quickly weakened over northwest Marshall County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGF wrote it up.
Thunderstorms flared up along a cold front that sagged down into the northern Red River Valley. One storm became severe over southwest Kittson County, but quickly weakened over northwest Marshall County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Aug 30, 4:26 PM CST, 1 hour 54 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 526 PM CDT THU AUG 30 2007 .UPDATE... LINE OF SHOWERS AND THUNDERSTORMS APPROACHING THE NORTHERN RED RIVER VALLEY AND NORTHWEST MN ATTM...AND IS JUST A BIT FURTHER WEST THAN PREVIOUSLY THOUGHT. THEREFORE JUST ISSUED AN UPDATE TO INCLUDE A SLIGHT CHANCE OF PCPN FOR THE NORTHERN VALLEY DOWN INTO NORTHWEST MN. SOME MODEL SOLUTIONS WANT TO BRING SOME OF THIS ACTIVITY DOWN INTO THE KGFK AREA...BUT WILL KEEP IT OUT FOR NOW AND SEE HOW IT PROGRESSES. UNLESS MORE DEVELOPMENT OCCURS ON THE FAR WESTERN EDGE...KGFK SHOULD BE SAFE. REST OF FORECAST UNCHANGED. && .PREV DISCUSSION... /ISSUED 325 PM CDT THU AUG 30 2007/ SHORT TERM...MAIN FORECAST CHALLENGES ARE TEMPERATURES AND PRECIPITATION. WHEN LOOKING AT THE CURRENT SURFACE ANALYSIS...THE AREA REMAINS BETWEEN WEATHER SYSTEMS...WITH ONE AREA OF LOW PRESSURE IN S MB AND ANOTHER LOW IN W WI. WHEN COMPARING THE MODELS...MODELS REMAIN IN GOOD AGREEMENT...SO KEPT CONTINUITY AND LEANED TOWARD GFS SOLUTION FOR FORECAST. S MB LOW WILL CONTINUE TO WEAKEN AS IT SHIFTS E THIS EVENING. ONLY POTENTIAL FOR ANY PRECIP WOULD BE IN FAR NE COUNTIES NEAR BDE EARLY THIS EVENING...CLOSEST TO THE LOW. OTHERWISE...S RETURN FLOW CONTINUES OVERNIGHT AS THE 500MB RIDGE CONTINUES TO BUILD INTO THE N PLAINS. THUS...CONTINUED CURRENT FORECAST TREND OF SLOWLY WARMING TEMPS FOR FRI AND SAT...WITH TEMPS RISING TO NEAR 90 BY SAT. THEN...A LOW PRESSURE SYSTEM STARTS PULLING ITS COLD FRONT ACROSS ND ON SAT NIGHT...BRINGING THE NEXT CHANCE FOR THUNDERSTORMS TO PARTS OF THE AREA FOR SAT NIGHT AND SUN. LONG TERM...(MON-THU)...MODELS...PARTICULARLY THE GFS...CONTINUE WITH GOOD RUN TO RUN CONTINUITY LAST 2 DAYS. ECMWF ALSO CLOSE TO GFS IN SURFACE FEATURES AND 12Z RUN FOLLOWED CLOSELY. NEXT THREAT OF TSRA WITH BOUNDARY DROPPING OUT OF CANADA MONDAY...WITH UPPER WAVES FOR SUPPORT. TIMING DIFFICULT BUT EXPECT A BREAK OF SORTS LATER TUE INTO WED AS UPPER RIDGE BUILDS IN...WITH NEXT WAVE OF SIGNIFICANCE WED. LIKE THE SLOWER GFS...BUT AT DAYS 6 AND 7 WILL HAVE TIME TO WATCH. EXPECT WARMEST WEATHER EARLY IN WEEK AS A WEAK BOUNDARY OF SORTS DROPS IN UNDER BUILDING HEIGHTS AHEAD OF MID WEEK WAVE. AVIATION...WITH FAIRLY DRY AIRMASS EXPECT SKC OR SCT 060-080 OVERNIGHT. WITH BOUNDARY DROPPING S...EXPECT WINDS TO DIMINISH OVERNIGHT AND TURN NE AND REMAIN FAIRLY LIGHT. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && GODON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 601 AM CDT THU AUG 30 2007 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-311115- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 601 AM CDT THU AUG 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING IN NORTHWEST MINNESOTA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE SATURDAY NIGHT AND SUNDAY ACROSS THE ENTIRE REGION. THE BEST CHANCE FOR THUNDERSTORMS WILL BE SATURDAY NIGHT AHEAD OF A COLD FRONT. THERE IS THE THREAT THAT A FEW STORMS MAY BE SEVERE WITH LARGE HAIL AND HIGH WINDS SATURDAY NIGHT INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DK
The Fargo/Grand Forks radar (KMVX), 124 km away, was scanning. The volume nearest the first event began at 00:21 UTC.
4 hail. Local standard time, as filed.
This storm began in southwest Kittson County and crossed into northwest Marshall County.
The hail was observed by an NWS employee examining damage from a prior storm event.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2007Every state in 2007This day in weather historyWarnings in Minnesota, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 49991, 53649, 53650, 53651.